CaltechAUTHORS
  A Caltech Library Service

Application of the Wiener-Hermite Expansion to the Diffusion of a Passive Scalar in a Homogeneous Turbulent Flow

Saffman, P. G. (1969) Application of the Wiener-Hermite Expansion to the Diffusion of a Passive Scalar in a Homogeneous Turbulent Flow. Physics of Fluids, 12 (9). pp. 1786-1798. ISSN 0031-9171. http://resolver.caltech.edu/CaltechAUTHORS:SAFpof69

[img]
Preview
PDF
See Usage Policy.

937Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:SAFpof69

Abstract

The stochastic expansion of Cameron, Martin, and Wiener is used for the velocity and concentration fields in a homogeneous turbulent flow convecting a passive scalar. The expansion is truncated and analytical solutions are obtained for the concentration field with the velocity distribution given and molecular diffusion neglected. For diffusion from a point source, the effective diffusivity is found in terms of Eulerian velocity correlations. For a statistically homogeneous scalar distribution, the spectrum function is determined in terms of the energy spectrum function. When the Prandtl number is large, the results obtained do not agree with the predictions of the universal equilibrium hypothesis.


Item Type:Article
Additional Information:©1969 American Institute of Physics. Received 18 October 1968. This research was supported by the Advanced Research Projects Agency under Contract No. DAHC15-67-C-0141.
Record Number:CaltechAUTHORS:SAFpof69
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:SAFpof69
Alternative URL:http://dx.doi.org/10.1063/1.1692743
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:10141
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:15 Apr 2008
Last Modified:26 Dec 2012 09:57

Repository Staff Only: item control page